MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS

ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS
Catalog Number 07026889190
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event occurred on a cobas e 801 analyzer (serial number: (b)(6)).The investigation determined that the elecsys anti-hcv ii assay performed within specifications.A review of calibration and quality control data confirmed that the qc signals were within the specified range, although calibration signals were slightly lower than expected.Patient sample material was requested for further investigation but was not provided.Without the ability to analyze the samples, a definitive root cause for the reported event could not be determined.As stated in the assay method sheet, single false-positive results can occur due to the assay's specificity.The device remains in operation at the customer site.
 
Event or Problem Description
The initial reporter alleged a possible false positive result for the elecsys anti-hcv ii assay on the cobas e 801 module for one patient sample.The initial sample, drawn on (b)(6) 2020, yielded a reactive result of 14.70 coi.A repeat test on (b)(6) 2020 produced a reactive result of 14.90 coi.A second sample, drawn on (b)(6) 2020, yielded a reactive result of 8.59 coi.A third sample, drawn on (b)(6) 2020, yielded a reactive result of 11.9 coi.Additional testing was conducted using various methods.Hcv viral load testing with the roche cap/ctm method reported the target as not detected.Testing on the abbott i2000 sr system yielded a non-reactive result of 0.21 coi, and testing on the siemens centaur system also yielded a non-reactive result of 0.20 coi.An edta sample drawn on (b)(6) 2020 was tested using the cobas hcv monitoring test on the cobas 6800 system, which also reported the target as not detected.

Brand Name
ELECSYS ANTI-HCV II
Common Device Name
ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23074841
Report Number1823260-2025-03013
Device Sequence Number4966421
Product Code MZO
UDI-Device Identifier04015630939947
UDI-Public04015630939947
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
P140021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue Number07026889190
Device Lot Number45913201
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2020
Initial Report FDA Received Date09/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown